MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18369
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the beginning of a procedure involving the posterior tibial trunk via posterior tibial access, the distal tip of a cxi support catheter separated inside the patient.An unspecified cook pedal access kit and another manufacturer's 0.014-inch wire were also used during the procedure.The hydrophilic coating was activated.Resistance was encountered upon insertion of the device due to severely calcified anatomy.A power injector was not used.The separated portion of the catheter was removed over the wire guide and another cxi catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, at the beginning of a procedure involving the posterior tibial trunk via posterior tibial access, the distal tip of a cxi support catheter separated inside the patient.An unspecified cook pedal access kit and another manufacturer's 0.014-inch wire were also used during the procedure.The hydrophilic coating was activated.Resistance was encountered upon insertion of the device due to severely calcified anatomy.A power injector was not used.The separated portion of the catheter was removed over the wire guide and another cxi catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), drawing, dimensional verification, the instructions for use, and quality control data.The complainant returned one cxi support catheter, one wire guide wire, and one dilator for investigation.Physical examination of the returned devices revealed that the tip of the cxi was separated on the wire and the wire was still in a dilator.There appeared to have been a clean break.Cook reviewed the dhr.The dhr records two relevant nonconformances; all nonconforming products from both affected subassembly lots were scrapped, and the lots are inspected 100%.A database search for complaints reported on the complaint lot revealed no additional complaints at this time.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "upon removal from package, inspect the product to ensure no damage has occurred." cook concluded that a manufacturing deficiency was the primary cause of this incident.It was also stated that the lesion was severely calcified and the user experienced resistance during advancement/removal, so it is also likely that patient anatomy also contributed to this failure.Field action was assessed for the tip failure, and no action was warranted, as there is no increase in occurrence.The applicable personnel have been notified to prevent this failure from occurring again in the future.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14120220
Report Number1820334-2022-00587
Device Sequence Number17222024
Product Code KRA
UDI-Device Identifier00827002183698
UDI-Public(01)00827002183698(17)250308(10)14584278
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberG18369
Device Catalogue NumberCXI-2.3-14-65-0
Device Lot Number14584278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 COMMAND WIRE
Patient SexUnknown